Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 199, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 24, 2004, 7:44 PM EST for Pickaway County, Ross County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 7:44 PM EST (00:44 UTC)
- Expired
- Nov 24, 2004, 8:30 PM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 6:25 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 250044 SVRILN OHC129-141-250130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 744 PM EST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PICKAWAY COUNTY IN OHIO ROSS COUNTY IN OHIO * UNTIL 830 PM EST * AT 740 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF KINGSTON..AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... KINGSTON... LOGAN ELM VILLAGE... CIRCLEVILLE... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3953 8319 3937 8307 3949 8274 3965 8283 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 7:06 PM EST, 38 minutes earlier.
Area forecast discussion, Nov 24, 7:06 PM EST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 706 PM EST WED NOV 24 2004 .AVIATION (18Z-18Z)... DEEPENING 990 MB LOW PRESSURE OVER SW OH IS MOVING NW TO NE OH BY 03Z WITH STRONG COLD FRONT TRAILING SOUTHWEST FROM LOW. COLD FRONT HAS JUST PAST DAYTON AND SHOULD RACE EAST SOUTHEASTWARD ACROSS THE TAFS THIS EVENING. STRONG GUSTY NORTHWEST WINDS TO 25 KTS BEHIND FRONT. ISOLATED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL TAFS THROUGH 02Z. CEILINGS WILL DROP TO IFR WITHIN 2 HOURS OF THE PASSING OF THE FRONT. AS THE LOW CENTER CONTINUES TO THE NE TONIGHT COLDER TEMPERATURES WILL CHANGE THE RAIN TO A WET SNOW FOR 2 HOURS. AS DRY AIR RACES ACROSS THE AREA TONIGHT CEILINGS WILL RAISE TO MVFR BEFORE SUNRISE AND PERSIST THROUGH MUCH OF THE DAY. SKIES WILL CLEAR FROM WEST TO EAST LATE THANKSGIVING AFTERNOON AND EVENING. && .SHORT TERM (TONIGHT)... SURFACE LOW IN SOUTHERN INDIANA WILL LIFT NE ACROSS WESTERN SECTION OF FA...NR DAY...THIS EVENING. LOW IS EXPECTED TO RUN UP WARM FRONT WHICH IS LOCATED FROM NR RIC-MNN. LI IN WARM SECTOR REMAIN BELOW ZERO THIS EVENING. KEPT MENTION OF TRW...SOME SEVERE...SOUTH OF WARM FRONT. AS LOW PULLS EAST...COLD FRONT SWINGS THROUGH AND TEMPERATURES CRASH. 100-850 THICKNESS BEGIN TO FALL BELOW 1300M...AND FALL BELOW 1300 ACROSS THE ENTIRE FA BY 12Z THU. EXPANDED CHANGE OVER TO SNOW TO ENCLUDE THE ENTIRE FA. 850 THERMAL TROF SWINGS THROUGH AFTER 18Z...SO WILL LINGER SCATTERED SW FOR THE MORNING HOURS. HIGH PRESSURE RIDGE BUILDS IN LATE THU AND THU NGT. WAA CLOUDS BEGIN TO WORK BACK IN ON FRI AHEAD ON NEXT SYSTEM. BROUGHT IN CHANCE TO THE NW LATE FRIDAY NIGHT. SITES && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... MODELS (GFS..UKMET..ECMWF) ARE IN DESCENT AGREEMENT WITH THE GENERAL WEATHER PATTERN THAT WILL AFFECT THE REGION. AT 500 MB A DEEP BROAD TROF THAT TAKES UP MUCH OF THE COUNTRY WILL BE IN PLACE. THE WESTERN PART OF THE TROF WILL DEEPEN WHILE THE EASTERN PART OF THE TROF WILL LIFT INTO NEW ENGLAND...WHICH WILL PUT REGION IN SOUTHWESTERLY FLOW THROUGH THE MIDDLE PART OF THE WEEK. THIS PATTERN WILL RESULT IN A DEEP SURFACE LOW MOVING ACROSS THE REGION ON SAT INTO SAT NIGHT. SYSTEM LOOKS STRONG AND DEEP ENOUGH TO SUPPORT THUNDER. WILL GO DRY THEN UNTIL TUESDAY INTO WEDNESDAY WHEN THE NEXT SYSTEM MOVES THROUGH THIS ONE LOOKS ALMOST AS STRONG BUT WILL LEAVE THUNDER OUT FOR NOW AS THE GENERAL PATTERN WILL LIKELY PRODUCE CHANGES IN THE FORECAST. ONCE THIS SYSTEM MOVES THROUGH...OUTPUT SUPPORTS SOME LIGHT SNOW SHOWERS NORTH OF I-70 LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Nov 24, 11:49 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1149 AM EST WED NOV 24 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-251000- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 1149 AM EST WED NOV 24 2004 .DAY ONE...TODAY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST AND SOUTH CENTRAL OHIO IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE REMAINDER OF THE WHITEWATER AND MIAMI VALLEYS ALONG WITH CENTRAL OHIO ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WEST CENTRAL OHIO IS NOT IN A SLIGHT RISK...HOWEVER STRONG THUNDERSTORMS WILL BE POSSIBLE. A WARM FRONT WILL CONTINUE TO LIFT NORTH INTO CENTRAL INDIANA AND OHIO THIS AFTERNOON AND EVENING. AS IT DOES...A STRONG LOW PRESSURE SYSTEM WILL PUSH EAST ALONG THE FRONT THIS AFTERNOON AND EVENING. AHEAD OF THE LOW...AN UNSEASONABLY WARM...MOIST AND UNSTABLE AIRMASS WILL BE PULLED NORTH INTO THE OHIO VALLEY. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND SOUTHEAST INDIANA. THESE STORMS WILL MOVE RAPIDLY INTO THE TRI-STATE BY LATE AFTERNOON OR EARLY THIS EVENING AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY BY THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TIPTON
In the hours before
Special weather statement, Nov 24, 5:14 PM EST, 2 hours 30 minutes before
INZ050-058-059-066-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 514 PM EST WED NOV 24 2004 A THUNDERSTORM THAT IS CAPABLE OF PRODUCING A TORNADO WAS LOCATED ABOUT 30 MILES SOUTHWEST OF CONNERSVILLE INDIANA NEAR GREENSBURG. THE STORM IS MOVING NORTHEAST ABOUT 50 MPH AND MAY AFFECT NORTHWEST FRANKLIN COUNTY AND FAYETTE COUNTY BY 6 PM. DAMAGING WINDS AND POSSIBLY A TORNADO WILL BE POSSIBLE WITH THIS STORM. STAY TUNED FOR ANY UPDATES OR POSSIBLE WARNINGS. PADGETT
Local storm report, Nov 24, 6:18 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 5 W LAUREL 39.50N 85.28W
11/24/2004 FRANKLIN IN LAW ENFORCEMENT
TWO HOMES SUSTAINED DAMAGE IN ANDERSONVILLE. POWER LINES
DOWNED AT THE INTERSECTION OF US ROUTE 52 AND COUNTY ROAD
800 E ON THE RUSH/FRANKLIN COUNTY BORDER.
0541 PM TORNADO 5 NW CONNERSVILLE 39.71N 85.21W
11/24/2004 FAYETTE IN LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN 1 MILE NORTH OF HARRISBURG
0603 PM FUNNEL CLOUD 3 N LIBERTY 39.68N 84.93W
11/24/2004 UNION IN FIRE DEPT/RESCUE
REPORTED BY FIRE DEPARTMENT NORTH OF TOWN
&&
RYANLocal storm report, Nov 24, 6:49 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 N UNION CITY 40.24N 84.79W
11/24/2004 DARKE OH LAW ENFORCEMENT
POWER LINES DOWN NEAR STATE LINE NORTH OF UNION CITY
&&
RYANSpecial weather statement, Nov 24, 7:20 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 720 PM EST WED NOV 24 2004 INZ050-058-059-066-073>075-080-KYZ090-OHZ042-060-070-077-250118- BUTLER OH-DARKE OH-DEARBORN IN-FAYETTE IN-FRANKLIN IN-GALLATIN KY- HAMILTON OH-OHIO IN-PREBLE OH-RIPLEY IN-SWITZERLAND IN-UNION IN- WAYNE IN- 720 PM EST WED NOV 24 2004 TORNADO WATCH 906 HAS BEEN CANCELLED. THE THREAT OF SEVERE THUNDERSTORMS AND TORNADOES HAVE MOVED EAST. KYZ091>093-095>100-OHZ043>046-051>056-061>065-071>074-078>082-088- 250300- ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-CAMPBELL KY-CHAMPAIGN OH- CLARK OH-CLERMONT OH-CLINTON OH-DELAWARE OH-FAIRFIELD OH-FAYETTE OH- FRANKLIN OH-GRANT KY-GREENE OH-HIGHLAND OH-HOCKING OH-KENTON KY- LEWIS KY-LICKING OH-LOGAN OH-MADISON OH-MASON KY-MIAMI OH- MONTGOMERY OH-PENDLETON KY-PICKAWAY OH-PIKE OH-ROBERTSON KY-ROSS OH- SCIOTO OH-SHELBY OH-UNION OH-WARREN OH- 720 PM EST WED NOV 24 2004 TORNADO WATCH 906 CONTINUES UNTIL 10 PM. WARM UNSTABLE AIR REMAINS ACROSS THE REGION. THE THREAT OF SEVERE WEATHER WILL CONTINUE UNTIL THE COLD FRONT PUSHES THROUGH THE REGION. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:00 PM EST | Severe Thunderstorm Warning | ILN | Highland | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.